MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Model Number 8422500
Medical Device Problem Codes Use of Device Problem (1670); Misassembly by Users (3133); No Apparent Adverse Event (3189); Misassembled During Installation (4049)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the ventilator circuit had been connected the wrong way round during ventilation therapy, meaning the patient may have received cold, dry and ineffective ventilation for up to 48 hours.During this time the patient needed very high pressures, became increasingly unwell, and required two reintubations.Once the circuit was corrected, the patient deteriorated rapidly and went into cardiac arrest, needing chest compressions and three doses of adrenaline.It was reported that the ventilators were relabelled, training materials and videos were re-issued, and staff was provided with refresher training.Reportedly, the ventilator¿s system-check passed even though the inspiratory and expiratory limbs were connected the wrong way round and the two ports look almost identical ¿ both white, similar size, and labelled ¿insp¿ and ¿exp¿ in small white text on a blue background.
 
Additional Manufacturer Narrative
The investigation was based on the reported information.Based on the information the breathing circuit was incorrectly assembled by the user during setup.There is no indication of a device malfunction.The inspiratory and expiratory connections meet the requirements of iso 80601-2-12 and iso 5356-1.Furthermore, the inspiratory and expiratory port are marked with arrows indicating the gas flow direction as a risk mitigation measure.The instruction for use includes a caution that informs the user that humidification is ineffective if the inspiratory hose and the expiratory hose are connected to the wrong port.Additionally, the test point two and three of the system test requires to check and confirm the breathing circuit connection and the inspection of the humidifier.In case of the user reverse the gas output port and the gas return port, not noticing that the humidifier is in the expiratory limb the breathing gas humidification is ineffective which would led after a time to necrosis of airway mucosa.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.
 
Event or Problem Description

Brand Name
BABYLOG VN800
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23630978
Report Number9611500-2025-00644
Device Sequence Number18720736
Product Code QOV
UDI-Device Identifier04048675542148
UDI-Public(01)04048675542148(11)210107(93)8422500-04
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EUA201036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8422500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown